Anybody get motion sickness when riding at night? - HCS Snowmobile Forums

General Snowmobile Forum This is a serious discussion forum and a 100% NO BASHING ZONE. This area is here for members who are looking for serious answers for serious questions or discussion and are not looking for comments of a sarcastic or "bashing" nature. Please be aware that if you violate this policy you are in danger of losing your posting privileges on this website Without Warning.The calling out or posting of another members user name in the title of a thread a members personal information IE phone number or address is prohibited. Sharing of private messages from site staff is against site rules and will be subject to banning from site temporarily or permanently.

Reply
 
LinkBack Thread Tools
Old 01-23-2008, 09:23 AM   #1 (permalink)
Super Advanced Member
 
Jim85IROC's Avatar
 
Join Date: Jan 2003
Posts: 949
Location: Readsboro VT
Default

Sometimes when I ride at night, I get motion sick. What's driving me crazy, is that it only occurs now and then... not every time. Sometimes the effect of the headlight just lighting up the area in front of me, and with it bouncing all the time gives me some sort of a tunnel-vision effect, and then I get sea-sick. Last night it started less than a mile into my ride, so I had to take it easy so I didn't lose my equillibrium and crash. By the time I got back last night I was afraid that I was going to throw up in my helmet.

I'm not typically prone to motion sickness. About the only time I get it is when I ride in the back of a car on a twisty road with somebody who can't drive. If I'm up front, and especially if I'm driving, this is never a problem. Yet, sometimes, unpredictably, it happens when I ride at night. Does anybody have any tips to help me avoid this?
__________________

If you think education is difficult, try being stupid.
Jim85IROC is offline   Reply With Quote
Sponsored Links
Advertisement
 
Old 01-23-2008, 09:31 AM   #2 (permalink)
Super Advanced Member
 
Join Date: Nov 2005
Posts: 306
Default

I know what you are going through. I find it the worst when the light is bad. Overcast days with a bit of snow falling are the worst. When I got my renegade it got worse, I think it might have something to do with the acceleration . I have tried gravol and it does help, however you tend to yawn alot and not be your sharpest... It really does inhale! If anyone has a cure I would be happy to hear also... Maybe buy an Elan?????
skidooforevrev is offline   Reply With Quote
Old 01-23-2008, 10:05 AM   #3 (permalink)
Advanced Member
 
Join Date: Jan 2006
Posts: 36
Location: Springfield, Vermont
Default

A guy I ride with goes through the same exact thing. He takes Dramamine before each ride and has no problems at all. If he forgets the Dramamine, he's on the side of the trail throwing up. Try it and see if taking the pills work for you........
FIII is offline   Reply With Quote
Old 01-23-2008, 11:28 AM   #4 (permalink)
Super Advanced Member
 
Jim85IROC's Avatar
 
Join Date: Jan 2003
Posts: 949
Location: Readsboro VT
Default

Today while staring at my computer monitor, I realized something.

I still feel shitty from yesterday. Staring at my computer monitor, especially in the office with all these florescant lights, is making my head spin. The more I thought about it, I realized that I got this way yesterday afternoon too. Sometimes I'll get like this toward the end of the day if I'm on the computer too much, and I think this might have been the cause of why I sometimes have a problem riding and sometimes don't... it all depends on how I feel at the end of the work day.

Maybe I'll see if the dramamine will help this type of situation.
__________________

If you think education is difficult, try being stupid.
Jim85IROC is offline   Reply With Quote
Old 01-23-2008, 11:43 AM   #5 (permalink)
Super Advanced Member
 
Join Date: Jul 2007
Posts: 838
Location: Steamboat
Default

Quote:
Today while staring at my computer monitor, I realized something.

I still feel shitty from yesterday. Staring at my computer monitor, especially in the office with all these florescant lights, is making my head spin. The more I thought about it, I realized that I got this way yesterday afternoon too. Sometimes I'll get like this toward the end of the day if I'm on the computer too much, and I think this might have been the cause of why I sometimes have a problem riding and sometimes don't... it all depends on how I feel at the end of the work day.

Maybe I'll see if the dramamine will help this type of situation.[/b]


Are you dehydrated?

If i dont drink enough fluids i get the same way your talking...
ethan31 is offline   Reply With Quote
Old 01-23-2008, 11:45 AM   #6 (permalink)
Super Advanced Member
 
slickwilly08's Avatar
 
Join Date: Sep 2005
Posts: 778
Current Sled(s): 2007 SD Summit X 800 144"
Previous Sled(s): 04 Mcat 800/03 Rev 800/02 Summit 600
Location: Wisconsin
Favorite Riding Area: Western UP
11-12 Mileage: 400
10-11 Mileage: 550
Age: 34
Riding Since: 2004
Default

Greenstreak gets motion sickness when he's riding bitch at night. That's usually due to the 4 glasses of wine he just had though.
slickwilly08 is offline   Reply With Quote
Old 01-23-2008, 12:58 PM   #7 (permalink)
Advanced Member
 
Join Date: Oct 2006
Posts: 44
Default

sounds like you might need glasses, it used to happen to me all the time without glasses. My girlfriend is a optometrist and she says that it due to be fixated on one spot too long that you tend to fitigue your eyes too much. due to the nature of our sport you looking for little changes of contrast in the snow at a fast pace makes sense so I tryed glasses under my googles and it worked.

otherwise try changing the tint in you goggles if you ride with a mx style helmet.

just my 2 c ... brian
carvercat600 is offline   Reply With Quote
Old 01-23-2008, 04:49 PM   #8 (permalink)
Super Advanced Member
 
firered834's Avatar
 
Join Date: Aug 2006
Posts: 470
Location: Two Harbors MN.
Default

I get the same way but i dont think it has anything to do with JUST riden at night. I cant seam to ride behind people at night i seem to get sick from the exhaust fumes. If i ride up front im ok. Try that maybe at night riden behind people with all the fumes intensifies it? I can ride behind people during the day just fine but not at night. WEIRD!
__________________
JUST PIN IT!
01 POLAIRS RMK 800
02 POLAIRS sportsman
04 SKI-DOO summit 144x2x16
05 KTM 625 smc supermoto
06 SUZUKI gsxr 1000
TWIN ENGINE SEA-DOO JET BOAT



www.myspace.com/firered834


www.facebook.com/firered834
firered834 is offline   Reply With Quote
Old 01-23-2008, 05:11 PM   #9 (permalink)
Super Advanced Member
 
Join Date: Nov 2005
Posts: 306
Default

I used to get really sick riding behind John Deere sleds in the eighties. You had to keep them out front or you were always going back to find them.. For some reason they loved going into the bush!!!!!!!!
skidooforevrev is offline   Reply With Quote
Old 01-23-2008, 05:26 PM   #10 (permalink)
Super Advanced Member
 
Do the Doo's Avatar
 
Join Date: Apr 2003
Posts: 470
Default

Ginger Root is the answer. Drink a ginger ale before you ride or buy Ginger Root tablets (chewable) from any Whole Foods Store or Walmart (Whole Foods is better). My kids get motion sickness all the time. They eat the tablets and its never an issue. I use too working on the big boats winterizing them in the water. I always had a can of Ginger Ale (2 to be safe) or Ginger Root tablets. Dremamine will make you tired. I hate that product after taking it on a Carnival Cruise. All I did was sleep....
I learned this Ginger trick from a Coast Guard guy who said that is all they hand out to the sailors.

Some info I found:
The medicinal use of ginger root dates back thousands of years to ancient China. Its uses included treatment of colds and flu, cholera, bleeding and any form of nausea or stomach complaint. Many studies have shown ginger root to be effective in treating nausea from pregnancy, illness, motion sickness and headaches. And Germany's Commission E has approved ginger root as a treatment for nausea, indigestion and motion sickness. It is without side effects and can be used with children. A bottle of ginger capsules should be in everyone's travel bag.


__________________
Think of your children first, ride safe and sober
Do the Doo is offline   Reply With Quote
Sponsored Links
Advertisement
 
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -4. The time now is 05:23 AM.



Powered by vBulletin® Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Friendly URLs by vBSEO 3.6.0